Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 105, NWS Tulsa, OK

June 6, 2014Benton County, Carroll County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 6, 2014, 1:06 AM CDT for Benton County, Carroll County, Arkansas. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2014, 1:06 AM CDT (06:06 UTC)
Expired
Jun 6, 2014, 1:30 AM CDT
In force
24 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Benton County, AR, Carroll County, AR

The radar

The Springfield radar (KSGF), 93 km from the middle of the area, began a volume at 06:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 1:10 AM CDTTSTM WND DMGEureka Springs, ARLARGE TREE LIMBS DOWNED. TIME RADAR ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 9:36 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.1 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2014-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1089 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2014-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1089 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

954 
WUUS54 KTSA 060606
SVRTSA
ARC007-015-060630-
/O.NEW.KTSA.SV.W.0105.140606T0606Z-140606T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
106 AM CDT FRI JUN 6 2014

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BENTON COUNTY IN NORTHWEST ARKANSAS...
  NORTHWESTERN CARROLL COUNTY IN NORTHWEST ARKANSAS...

* UNTIL 130 AM CDT

* AT 104 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SELIGMAN...
  AND MOVING SOUTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...BUSCH...BEAVER...OAK
  HILL...EUREKA SPRINGS...PLEASANT RIDGE...GRANDVIEW...URBANETTE AND
  BERRYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3629 9361 3635 9386 3650 9396 3651 9348
      3651 9343 3650 9343
TIME...MOT...LOC 0606Z 294DEG 32KT 3651 9384

HAIL...1.00IN
WIND...60MPH

$$
1 follow-up statement
054 
WWUS54 KTSA 060618
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
118 AM CDT FRI JUN 6 2014

ARC007-060628-
/O.CAN.KTSA.SV.W.0105.000000T0000Z-140606T0630Z/
BENTON AR-
118 AM CDT FRI JUN 6 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BENTON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3634 9357 3640 9387 3643 9387 3650 9386
      3651 9350 3650 9343
TIME...MOT...LOC 0618Z 294DEG 32KT 3647 9372

$$

ARC015-060630-
/O.CON.KTSA.SV.W.0105.000000T0000Z-140606T0630Z/
CARROLL AR-
118 AM CDT FRI JUN 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CARROLL COUNTY UNTIL 130 AM CDT...

AT 117 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BEAVER...AND
MOVING SOUTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IN OR NEAR THE PATH INCLUDE...OAK HILL...EUREKA SPRINGS...
  PLEASANT RIDGE...GRANDVIEW...URBANETTE AND BERRYVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3634 9357 3640 9387 3643 9387 3650 9386
      3651 9350 3650 9343
TIME...MOT...LOC 0618Z 294DEG 32KT 3647 9372

HAIL...1.00IN
WIND...60MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 11:56 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, Jun 5, 11:56 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1156 PM CDT THU JUN 5 2014

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
CONVECTION ACROSS NORTHEAST OKLAHOMA WILL CONTINUE TO SPREAD INTO
NORTHWEST ARKANSAS AND ALSO SOUTHEAST OKLAHOMA OVERNIGHT. PERIODS
OF MVFR CONDITIONS WILL BE POSSIBLE WITHIN ANY THUNDERSTORM
ACTIVITY. PRECIP LOOKS TO BECOME LIMITED FRIDAY AFTERNOON...WITH
CHANCES AGAIN FRIDAY EVENING. THUS...WILL CONTINUE WITH
TEMPOS/VCTS/PROB30 TRYING TO TIME THE PRECIP. A NEARLY STATIONARY
FRONTAL BOUNDARY ACROSS THE NORTHERN PART OF THE CWA WILL ALLOW
FOR VARIABLE WINDS...WHILE MORE SOUTHERLY WINDS SHOULD BE COMMON
ACROSS SOUTHEAST OKLAHOMA INTO WEST CENTRAL ARKANSAS.

&&

.PREV DISCUSSION... /ISSUED 939 PM CDT THU JUN 5 2014/

..UPDATE...

DISCUSSION...
THUNDERSTORMS CONTINUE TO SLOWLY INCREASE IN
INTENSITY AND COVERAGE ALONG AND N OF A STATIONARY
FRONT DRAPED ACROSS NE OK/NW AR. HAVE BUMPED
UP POPS SOME THE REMAINDER OF THE EVENING IN THIS
REGION.

HRRR CONSISTENT IN BRINGING ANOTHER THUNDERSTORM
COMPLEX INTO ERN OK AFTER MIDNIGHT...WITH ACTIVITY
REACHING WRN AR AFTER 4 AM.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  85  71  86 /  80  60  50  60
FSM   71  85  70  91 /  50  60  30  40
MLC   73  88  72  90 /  60  40  30  30
BVO   69  83  69  84 / 100  60  60  60
FYV   67  81  67  84 /  50  60  50  50
BYV   67  81  67  82 /  60  60  50  60
MKO   71  85  71  88 /  60  60  40  50
MIO   68  82  68  83 / 100  60  60  60
F10   72  87  72  89 /  60  50  40  40
HHW   73  90  72  90 /  50  30  20  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...20
Hazardous weather outlook, Jun 6, 12:41 AM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1241 AM CDT FRI JUN 6 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061745-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1241 AM CDT FRI JUN 6 2014

...SEVERE WEATHER POTENTIAL THE REST OF TONIGHT INTO FRIDAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS CONTINUE TO PUSH ACROSS PARTS OF
NORTHEAST OKLAHOMA TONIGHT...WITH LARGE HAIL AND STRONG WINDS
BEING THE MAIN HAZARDS. ADDITIONAL STRONG TO POSSIBLY SEVERE
THUNDERSTORMS WILL BE POSSIBLE ACROSS EASTERN OKLAHOMA INTO
NORTHWEST ARKANSAS INTO THE MORNING HOURS FRIDAY AS ANOTHER
THUNDERSTORM COMPLEX MOVES INTO THE REGION. LARGE HAIL AND STRONG
WINDS WILL AGAIN BE POSSIBLE. PERIODS OF HEAVY RAINFALL FALLING
OVER THE SAME LOCATIONS AND ALSO OVER LOCATIONS THAT RECEIVED
RECENT RAINS WILL HAVE THE POTENTIAL FOR FLASH FLOODING
CONDITIONS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
FRIDAY AND SATURDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN
		      POTENTIAL.
SUNDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
A THUNDERSTORM COMPLEX IS EXPECTED TO BE ONGOING ACROSS PARTS OF
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS FRIDAY MORNING. SOME OF
THESE THUNDERSTORMS WILL HAVE THE POTENTIAL OF BECOMING STRONG TO
SEVERE WITH LARGE HAIL AND STRONG WINDS BEING THE MAIN HAZARDS.
ADDITIONAL THUNDERSTORM CHANCES WILL BE POSSIBLE THROUGH THE
AFTERNOON AND EVENING HOURS FRIDAY AS A NEARLY STATIONARY FRONTAL
BOUNDARY OVER THE REGION INTERACTS WITH DAYTIME HEATING AND ANY
LEFTOVER OUTFLOW BOUNDARIES FROM THE MORNING ACTIVITY.

LARGE THUNDERSTORM COMPLEXES ARE EXPECTED TO DEVELOP FOR
THE NEXT SEVERAL DAYS ACROSS THE REGION.  EACH COMPLEX WILL
CONTAIN A RISK OF SEVERE WEATHER AND HEAVY RAIN POTENTIAL.
FLOODING WILL BECOME AN INCREASING CONCERN AS REPEATED ROUNDS
OF HEAVY RAIN EFFECT THE REGION.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Jun 6, 12:10 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1210 AM CDT FRI JUN 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1157 PM     HAIL             6 WSW PRYOR             36.28N 95.42W
06/05/2014  E1.00 INCH       MAYES              OK   EMERGENCY MNGR

&&

SFP
Local storm report, Jun 6, 12:15 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1215 AM CDT FRI JUN 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1213 AM     HAIL             CHOUTEAU                36.19N 95.34W
06/06/2014  E1.75 INCH       MAYES              OK   STORM CHASER

&&

SFP
Local storm report, Jun 6, 12:16 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1216 AM CDT FRI JUN 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1213 AM     TSTM WND GST     CHOUTEAU                36.19N 95.34W
06/06/2014  M60 MPH          MAYES              OK   STORM CHASER

&&

SFP
Local storm report, Jun 6, 12:33 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1233 AM CDT FRI JUN 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     HAIL             1 NE MURPHY             36.16N 95.23W
06/06/2014  E1.75 INCH       MAYES              OK   EMERGENCY MNGR

&&

SFP
Local storm report, Jun 6, 1:00 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
100 AM CDT FRI JUN 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1156 PM     HAIL             7 NE NOWATA             36.77N 95.55W
06/05/2014  E2.50 INCH       NOWATA             OK   PUBLIC

            REPORTED IN CHILDERS AREA

&&

SFP
Local storm report, Jun 6, 1:03 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
103 AM CDT FRI JUN 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     HAIL             PRYOR                   36.31N 95.32W
06/05/2014  E0.75 INCH       MAYES              OK   PUBLIC

&&

SFP

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 1:30 AM CDTSpecial Weather StatementTSACarroll30 min
Jun 6, 3:40 AM CDTFlash Flood WatchTSABenton, Carroll, Madison, Washington4 days
Jun 6, 10:49 AM CDTSevere Thunderstorm WarningTSASebastian56 min
Jun 6, 11:17 AM CDTSpecial Weather StatementTSACrawford28 min
Jun 6, 11:24 AM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian51 min
Jun 6, 11:34 AM CDTAreal Flood AdvisoryTSACrawford, Franklin, Sebastian116 min
Jun 6, 11:49 AM CDTSevere Thunderstorm WarningTSAFranklin56 min
Jun 6, 12:18 PM CDTAreal Flood AdvisoryTSACarroll, Madison117 min
Jun 6, 12:48 PM CDTFlash Flood WarningTSACarroll, Madison4 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.